Over the past year I have lost a lot of weight and am experiencing many 'IBS-like' symptoms. This includes stomach aches, varying food transit times (often very fast), undigested food in stools, blood in stools and large amounts of mucus in stools.
I have since been diagnosed with coeliac disease, pancreatic insufficiency and have been told that I have 'complex malabsorption problems' that the doctors can't seem to put a name on?
Because my weight-loss was so severe, and because I am not absorbing the food I eat properly, I now have a PEG feeding tube and am on supplement drinks.
I have had many tests done, including blood tests, MRI scans, endoscopies and a flexible sigmoidoscopy. I was diagnosed with coeliac disease in November and have since had 2 further endoscopies, which have showed some intestinal improvement following the gluten-free diet (blood tests have also shown the gluten-free diet is working well). The flexible sigmoidoscopy found some internal hemorrhoids which the doctors conclude to be the cause of bloody stools. A faecal elastase test diagnosed me with pancreatic insufficiency so I take creon enzyme tablets with food.
However, I am still experiencing large amounts of stringy, grey mucus in my stools. Is this to be expected, considering the diagnoses I have been given or should I push for further investigation?
It sounds like old blood possibly, or something to do with your enzyme problem or the supplements, but see if you are getting L-glutamine in your supplement. If not, add it along with a prebiotic. L-glutamine is good for healing the gut.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.